Jump to content

Photo

Retin A (Tretinoin) Questions

tretinoin retin a acne help questions adapalene

3 replies to this topic

#1 UsedToBe

UsedToBe

    Junior Member

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Joined: 08-October 13

Posted 02 February 2014 - 04:02 AM

hey everyone, i think i became alleric to adapalene, and my derm thinks so too.odifferin cleared me up 4 years ago, then after 2-3 years my acne came back but not as bad but just a little more spread out. Differin and Epiduo makes my face red and itchy. I was on generic tretinoin for two months, the tretinoin was from my derm's own skincare line. it did nothing for me. no dryness, flaking, redness, etc just nothing. she switched me to epiduo i have just applied it on twice (with one night in between) and my face turns red and itchy the next
morning. She never brought up Retin A, Renova, or any branded tretinoin. I was thinking of asking her about trying it when i see her probably this week. my acne, according to her is mild. i mostly have whiteheads and dark marks. i just have some few questions.

1. Does it really work?lol and how long before i see any improvement?

2. If i don't really get cystic pimples (knocks on wood)will i get them once i use any branded tretinoin?

3. How bad is the initial breakout? I did't go through it when i was in differin and my acne was worse back then. will i experience it on tretinoin?


any suggestions and advice will be appreciated. Thank you!

#2 VilcabambaKate

VilcabambaKate

    New Member

  • Members
  • Posts & Likes
    Posts: 20
    Likes: 1
About Me
  • Gender:Female
  • Joined: 28-January 14

Posted 02 February 2014 - 04:35 PM

Hi, If you feel as if you've had irritations under the skin that haven't surfaced then they will probably surface (in my experience), but if not perhaps your skin won't purge.

Might get redness though, I did, as well as horrible purging ( still purging after 11 weeks!). I think I started too much too soon, probably best to start on 0.025 and every other day, and lots of soothing moisturiser and sun cream.

Apparently lots of green tea is good for reducing redness too.

Good luck

#3 Zach128

Zach128

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 3
About Me
  • Joined: 02-April 13

Posted 02 February 2014 - 11:15 PM

1. I tried Retin-A for maybe 6 months + and it destroyed my skin.

 

2. It caused me to have so many cystic pimples, redness and irritation, and dryness.

 

3. It broke me out like a bitch, but decided to not stick with it after the horrible results.

 

These is just my experience and I wouldn't recommend it at all. It's true that it causes initial breakouts, but for me, my skin didn't get better over time.



#4 UsedToBe

UsedToBe

    Junior Member

  • Members
  • Posts & Likes
    Posts: 25
    Likes: 0
About Me
  • Joined: 08-October 13

Posted 03 February 2014 - 02:31 AM

Hi, If you feel as if you've had irritations under the skin that haven't surfaced then they will probably surface (in my experience), but if not perhaps your skin won't purge.
Might get redness though, I did, as well as horrible purging ( still purging after 11 weeks!). I think I started too much too soon, probably best to start on 0.025 and every other day, and lots of soothing moisturiser and sun cream.
Apparently lots of green tea is good for reducing redness too.
Good luck



i dont think i have bumps but i have whiteheads? are they kind of the same thing?

these whiteheads would either harden that i could just pull them out or would get inflamed. im still wondering why my derm never brought up retin a or anyother branded tretinoin everytime i see her this past couple months. maybe she's not a fan haha. now thinking of using retin a freaks me out

1. I tried Retin-A for maybe 6 months + and it destroyed my skin.
 
2. It caused me to have so many cystic pimples, redness and irritation, and dryness.
 
3. It broke me out like a bitch, but decided to not stick with it after the horrible results.
 
These is just my experience and I wouldn't recommend it at all. It's true that it causes initial breakouts, but for me, my skin didn't get better over time.


sorry to hear that bud. acne sucks. and finding the right medications sucks big time as well.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users